Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pml
Sep 22, 2002

Dear Dr Young I just wanted to say thanks for answering questions in the past and giving me hope when I thought things were very bad indeed. Its now 18 months since I was diagnosed with suspected pml (thats still only suspected). I had a cd4 of just 9 and v/l 750000 and was ready to give up, now after some il-2 treatments and haart combiver/sustiver my cd4 is now 305 and v/l ud. My life is now nearer to getting back to normal again can do almost everything, my mental state and memory is very good again. There is one thing that I need answering, slight slowness in right hand which does not cause any problems except for writing, will things in my hand improve over time and perhapd get better. My doc says my future now looks bright how true is this. Many thanks for your advice.

Response from Dr. Young

Thanks so much for your kind words and comments. It is so good to hear that you have improved so much. Your words should provide comfort to many persons who had their HIV diagnosed when their CD4 counts were low.

I'm afraid that it's difficult to be sure about your prognosis for improvement, since their have been few large case series studies on PML in the post-HAART era. Nevertheless, I share your doctor's opinion that your future is very bright, and that there is likely a realistic hope for continued improvement in your hand's function. This might be a good time to consider asking about physical therapy and rehabilitation-- perhaps this might accelerate the recovery.

With best wishes for continued improvement and long health-- BY



Previous
tenofovir
Next
HIV in other Parts of Body

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement